Vicodin Overdose

As with any medication, it is possible to take too much Vicodin. Overdose symptoms can include difficulty breathing, vomiting, and even death. Treatment for an overdose may involve pumping the stomach, inducing vomiting, or administering activated charcoal to prevent the body from absorbing the drug. Certain medications may also be used when treating a Vicodin overdose to counteract effects of the hydrocodone and acetaminophen components.

Vicodin Overdose: An Introduction

Vicodin® (hydrocodone/APAP) is a prescription pain medicine. It contains two medications: acetaminophen (Tylenol®) and hydrocodone (a narcotic). As with any medication, it is possible to take too much Vicodin. The specific effects of a Vicodin overdose can vary, depending on a number of factors, including the Vicodin dosage and whether it was taken with any other medications or substances.
 

Symptoms of a Vicodin Overdose

The hydrocodone component of Vicodin may cause the following symptoms in the case of an overdose:
 
  • Difficulty breathing
  • Extreme drowsiness, leading to a coma
  • Cold, clammy skin
  • A slow heart rate (bradycardia)
  • Low blood pressure (hypotension)
  • Cardiac arrest
  • Loss of life.
     
The acetaminophen component of Vicodin may cause the following symptoms in the case of an overdose:
 
  • Nausea
  • Vomiting
  • Diarrhea
  • Loss of appetite
  • Sweating
  • Irritability
  • Yellowing of the whites of the eyes and skin (jaundice)
  • Dark urine
  • Confusion
  • Low blood sugar (hypoglycemia)
  • Bleeding
  • Liver failure
  • Loss of life.
     
Alternative Therapies for Pain Management

Vicodin ES Tablet Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.